As I sat worrying the other night about what to do with my Copaxone situation, it occured to me that if the choice had involved my anti-depressant, there would have been no choice. I would have just bought my med with credit and a prayer. It also occurred to me that my physical health is as important to me as my mental health. I would spend every cent in my arsenal in order to keep doing aerial dance. Once I had this realization, my choice was clear, start stripping (JK). Actually, I knew that I would contact the drug company to get help with my copay. I also decided that even if I could not get help to pay for my med, it is a more important expense than everything except food and rent. There really was no decision to be made: the choice was clear, if there is any chance that Copaxone is the reason I can do the things I do, I want to stay on the drug. I want to continue to fly!
Fellow MSers, I really need some good advice right now from some people like myself who understand... I went to get my Copaxone today on my health plan from my new school district. When I went to the counter to pick it up the woman told me it would be $250.00. I thought I had heard her wrong but I had not. I decided not to buy my Copaxone today so I could go home to troubleshoot. I signed up for the same Kaiser plan I had in my old district where I only had to pay $10.00 copay each time. Apparently even the same plan is not the same in each district and does not cover the same stuff. I came home thinking maybe I signed up for the wrong plan but then I checked and I had signed up for the best one offered so even if I changed my Kaiser plan, my med will still cost me $250.00 a month. The problem is, at the moment I just don't have the money. So here is where I need help... Do I just toss the dice and quit the med? I have no way of even knowing if it helps me. It does not treat symptoms and it does not cure MS. I am feeling fine and I have not had a relapse in over a year (knock on wood). A huge part of me wants to take 6 months off and see what happens. Please send advise but please be kind and don't call me an idiot or anything (sometimes I notice folks can be militant about meds so please have compassion).
Thanks so much,